Share Email Print

Optical Engineering

Optical properties of semiinfinite turbid media: some simple analytical approximations
Format Member Price Non-Member Price
PDF $20.00 $25.00

Paper Abstract

This work is devoted to the derivation of simple approximate equations, which can be used for studies of light reflection from various semiinfinite weakly absorbing turbid media. It is assumed that the probability of photon absorption in a single scattering event is small. The method used is largely based on the approximate summation of the MacLauren series for total light reflectance and other radiative transfer characteristics as functions of the probability of photon absorption. The main results comprise convenient analytical expressions for total light reflectance, plane albedo, reflection function, and degree of polarization of reflected light.

Paper Details

Date Published: 1 July 2003
PDF: 7 pages
Opt. Eng. 42(7) doi: 10.1117/1.1578086
Published in: Optical Engineering Volume 42, Issue 7
Show Author Affiliations
Alexander A. Kokhanovski, Univ. Bremen (Germany)

© SPIE. Terms of Use
Back to Top